Alert archive / Montana / Winter Storm Warnings in 2015
Winter Storm Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Nov 16, 2015, 11:31 AM MST for 8 counties in Montana; Idaho County, Lemhi County, Idaho. It took effect at Nov 17, 2015, 2:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 11:31 AM MST (18:31 UTC)
- In effect from
- Nov 17, 2015, 2:00 PM MST
- Expired
- Nov 18, 2015, 11:00 AM MST
- In force
- 21 hr
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 62 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WWUS45 KMSO 161831 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1131 AM MST MON NOV 16 2015 IDZ006-009-010-MTZ002-006-043-171845- /O.NEW.KMSO.WS.W.0007.151117T2100Z-151118T1800Z/ 1131 AM MST MON NOV 16 2015 /1031 AM PST MON NOV 16 2015/ ...WINTER STORM WARNING IN EFFECT FROM 2 PM MST /1 PM PST/ TUESDAY TO 11 AM MST /10 AM PST/ WEDNESDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW...BLOWING SNOW AND HIGH WINDS ABOVE 5500 FEET...WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ TUESDAY TO 11 AM MST /10 AM PST/ WEDNESDAY. * IMPACTS/TIMING: STRONG WINDS WILL BEGIN TO DEVELOP TUESDAY AFTERNOON, PEAKING TUESDAY NIGHT INTO WEDNESDAY MORNING. AT THE SAME TIME SNOW IS EXPECTED TO FALL ABOVE ROUGHLY 5500 FEET, BECOMING MODERATE TO HEAVY AT TIMES. BLOWING SNOW WILL CAUSE PERIODS OF LITTLE TO NO VISIBILITY IN THE BACK COUNTRY. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5500 FEET. * WINDS: SOUTHWEST 45-55 MPH WITH GUSTS UP TO 70 MPH FOR EXPOSED ELEVATION ABOVE 5500 FEET. WINDS WILL BECOME NORTHWEST LATE. ELEVATIONS BELOW 5500 FEET CAN EXPECT WINDS 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. * LOCATIONS IMPACTED INCLUDE...DIXIE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS $$
8 follow-up statements
242 WWUS45 KMSO 162323 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 423 PM MST MON NOV 16 2015 IDZ006-009-010-MTZ006-043-172330- /O.CON.KMSO.WS.W.0007.151117T2100Z-151118T1800Z/ 423 PM MST MON NOV 16 2015 /323 PM PST MON NOV 16 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ TUESDAY TO 11 AM MST /10 AM PST/ WEDNESDAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ TUESDAY TO 11 AM MST /10 AM PST/ WEDNESDAY. * IMPACTS/TIMING: STRONG WINDS WILL BEGIN TO DEVELOP TUESDAY AFTERNOON... PEAKING TUESDAY NIGHT INTO WEDNESDAY MORNING. AT THE SAME TIME SNOW IS EXPECTED TO FALL ABOVE ROUGHLY 5500 FEET... BECOMING MODERATE TO HEAVY AT TIMES. BLOWING SNOW WILL CAUSE PERIODS OF LITTLE TO NO VISIBILITY IN THE BACK COUNTRY. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5500 FEET. * WINDS: SOUTHWEST 45-55 MPH WITH GUSTS UP TO 70 MPH FOR EXPOSED ELEVATION ABOVE 5500 FEET. WINDS WILL BECOME NORTHWEST LATE. ELEVATIONS BELOW 5500 FEET CAN EXPECT WINDS 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. * LOCATIONS IMPACTED INCLUDE...DIXIE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS $$ MTZ002-172330- /O.CON.KMSO.WS.W.0007.151117T2100Z-151118T1800Z/ 423 PM MST MON NOV 16 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM TUESDAY TO 11 AM MST WEDNESDAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT FROM 2 PM TUESDAY TO 11 AM MST WEDNESDAY. * IMPACTS/TIMING: STRONG WINDS WILL BEGIN TO DEVELOP TUESDAY AFTERNOON... PEAKING TUESDAY NIGHT INTO WEDNESDAY MORNING. AT THE SAME TIME SNOW IS EXPECTED TO FALL ABOVE ROUGHLY 5500 FEET... BECOMING MODERATE TO HEAVY AT TIMES. BLOWING SNOW WILL CAUSE PERIODS OF LITTLE TO NO VISIBILITY IN THE BACK COUNTRY. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5500 FEET. * WINDS: SOUTHWEST 45-55 MPH WITH GUSTS UP TO 70 MPH FOR EXPOSED ELEVATION ABOVE 5500 FEET. WINDS WILL BECOME NORTHWEST LATE. ELEVATIONS BELOW 5500 FEET CAN EXPECT WINDS 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. $$
058 WWUS45 KMSO 171047 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 347 AM MST TUE NOV 17 2015 MTZ002-181100- /O.CON.KMSO.WS.W.0007.151117T2100Z-151118T1800Z/ 347 AM MST TUE NOV 17 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST WEDNESDAY ABOVE 5000 FEET AND FOR MARIAS PASS... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST WEDNESDAY. * IMPACTS/TIMING: STRONG WINDS WILL BEGIN TO DEVELOP THIS AFTERNOON... PEAKING TONIGHT INTO WEDNESDAY MORNING. AT THE SAME TIME SNOW IS EXPECTED TO FALL ABOVE ROUGHLY 5000 FEET... BECOMING MODERATE TO HEAVY AT TIMES. BLOWING SNOW WILL CAUSE PERIODS OF LITTLE TO NO VISIBILITY OVER MARIAS PASS AND IN THE BACK COUNTRY. SNOW LEVELS WILL LOWER TONIGHT SO ALL ELEVATIONS ARE LIKELY TO SEE AT LEAST LIGHT ACCUMULATIONS TONIGHT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET. * WINDS: SOUTHWEST 45-55 MPH WITH GUSTS UP TO 70 MPH FOR EXPOSED ELEVATION ABOVE 5000 FEET. WINDS WILL BECOME NORTHWEST LATE. ELEVATIONS BELOW 5000 FEET CAN EXPECT WINDS 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. $$ IDZ006-009-010-MTZ006-043-181100- /O.CON.KMSO.WS.W.0007.151117T2100Z-151118T1800Z/ 347 AM MST TUE NOV 17 2015 /247 AM PST TUE NOV 17 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 AM MST /10 AM PST/ WEDNESDAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 AM MST /10 AM PST/ WEDNESDAY. * IMPACTS/TIMING: STRONG WINDS WILL BEGIN TO DEVELOP THIS AFTERNOON... PEAKING TONIGHT INTO WEDNESDAY MORNING. AT THE SAME TIME SNOW IS EXPECTED TO FALL ABOVE ROUGHLY 5500 FEET... BECOMING MODERATE TO HEAVY AT TIMES. BLOWING SNOW WILL CAUSE PERIODS OF LITTLE TO NO VISIBILITY IN THE BACK COUNTRY. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5500 FEET. * WINDS: SOUTHWEST 45-55 MPH WITH GUSTS UP TO 70 MPH FOR EXPOSED ELEVATION ABOVE 5500 FEET. WINDS WILL BECOME NORTHWEST LATE. ELEVATIONS BELOW 5500 FEET CAN EXPECT WINDS 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. * LOCATIONS IMPACTED INCLUDE...DIXIE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS $$
785 WWUS45 KMSO 171829 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1129 AM MST TUE NOV 17 2015 ...BLIZZARD CONDITIONS EXPECTED TONIGHT FOR MARIAS PASS... MTZ002-181800- /O.CON.KMSO.WS.W.0007.151117T2100Z-151118T1800Z/ 1129 AM MST TUE NOV 17 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY ABOVE 5000 FEET FOR...MARIAS PASS... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * IMPACTS/TIMING: STRONG WINDS WILL BEGIN TO DEVELOP THIS AFTERNOON... PEAKING TONIGHT INTO WEDNESDAY MORNING. AT THE SAME TIME SNOW IS EXPECTED TO FALL ABOVE ROUGHLY 5000 FEET... BECOMING MODERATE TO HEAVY AT TIMES. BLOWING SNOW WILL CAUSE PERIODS OF LITTLE TO NO VISIBILITY OVER MARIAS PASS AND IN THE BACK COUNTRY. SNOW LEVELS WILL LOWER TONIGHT SO ALL ELEVATIONS ARE LIKELY TO SEE AT LEAST LIGHT ACCUMULATIONS TONIGHT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET. * WINDS: SOUTHWEST 45-55 MPH WITH GUSTS UP TO 70 MPH FOR EXPOSED ELEVATION ABOVE 5000 FEET. WINDS WILL BECOME NORTHWEST LATE. ELEVATIONS BELOW 5000 FEET CAN EXPECT WINDS 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. $$ IDZ006-009-010-MTZ006-043-181800- /O.CON.KMSO.WS.W.0007.151117T2100Z-151118T1800Z/ 1129 AM MST TUE NOV 17 2015 /1029 AM PST TUE NOV 17 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY. * IMPACTS/TIMING: STRONG WINDS WILL BEGIN TO DEVELOP THIS AFTERNOON... PEAKING TONIGHT INTO WEDNESDAY MORNING. AT THE SAME TIME SNOW IS EXPECTED TO FALL ABOVE ROUGHLY 5500 FEET... BECOMING MODERATE TO HEAVY AT TIMES. BLOWING SNOW WILL CAUSE PERIODS OF LITTLE TO NO VISIBILITY IN THE BACK COUNTRY. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5500 FEET. * WINDS: SOUTHWEST 45-55 MPH WITH GUSTS UP TO 70 MPH FOR EXPOSED ELEVATION ABOVE 5500 FEET. WINDS WILL BECOME NORTHWEST LATE. ELEVATIONS BELOW 5500 FEET CAN EXPECT WINDS 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. * LOCATIONS IMPACTED INCLUDE...DIXIE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS $$
478 WWUS45 KMSO 171906 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1206 PM MST TUE NOV 17 2015 MTZ002-181800- /O.CON.KMSO.WS.W.0007.151117T2100Z-151118T1800Z/ 1206 PM MST TUE NOV 17 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY ABOVE 5000 FEET FOR...MARIAS PASS... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * IMPACTS/TIMING: STRONG WINDS WILL BEGIN TO DEVELOP THIS AFTERNOON... PEAKING TONIGHT INTO WEDNESDAY MORNING...BLIZZARD CONDITIONS ARE EXPECTED. AT THE SAME TIME SNOW IS EXPECTED TO FALL ABOVE ROUGHLY 5000 FEET... BECOMING MODERATE TO HEAVY AT TIMES. BLOWING SNOW WILL CAUSE PERIODS OF LITTLE TO NO VISIBILITY OVER MARIAS PASS AND IN THE BACK COUNTRY. SNOW LEVELS WILL LOWER TONIGHT SO ALL ELEVATIONS ARE LIKELY TO SEE AT LEAST LIGHT ACCUMULATIONS TONIGHT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET. * WINDS: SOUTHWEST 45-55 MPH WITH GUSTS UP TO 70 MPH FOR EXPOSED ELEVATION ABOVE 5000 FEET. WINDS WILL BECOME NORTHWEST LATE. ELEVATIONS BELOW 5000 FEET CAN EXPECT WINDS 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. $$ IDZ006-009-010-MTZ006-043-181800- /O.CON.KMSO.WS.W.0007.151117T2100Z-151118T1800Z/ 1206 PM MST TUE NOV 17 2015 /1106 AM PST TUE NOV 17 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY. * IMPACTS/TIMING: STRONG WINDS WILL BEGIN TO DEVELOP THIS AFTERNOON... PEAKING TONIGHT INTO WEDNESDAY MORNING. AT THE SAME TIME SNOW IS EXPECTED TO FALL ABOVE ROUGHLY 5500 FEET... BECOMING MODERATE TO HEAVY AT TIMES. BLOWING SNOW WILL CAUSE PERIODS OF LITTLE TO NO VISIBILITY IN THE BACK COUNTRY. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5500 FEET. * WINDS: SOUTHWEST 45-55 MPH WITH GUSTS UP TO 70 MPH FOR EXPOSED ELEVATION ABOVE 5500 FEET. WINDS WILL BECOME NORTHWEST LATE. ELEVATIONS BELOW 5500 FEET CAN EXPECT WINDS 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. * LOCATIONS IMPACTED INCLUDE...DIXIE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS $$
389 WWUS45 KMSO 181142 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 442 AM MST WED NOV 18 2015 MTZ002-181800- /O.CON.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 442 AM MST WED NOV 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: GUSTY WINDS WILL CONTINUE TO COMBINE WITH SNOW THIS MORNING TO PRODUCE LOW VISIBILITIES IN THE HIGH COUNTY AND TRAVEL IMPACTS ON HIGHWAY 2 FROM WEST GLACIER TO MARIAS PASS. * WINDS: 15 TO 25 MPH WITH GUSTS 30-40 MPH IN THE HIGH TERRAIN. $$ IDZ006-009-010-MTZ006-043-181800- /O.CON.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 442 AM MST WED NOV 18 2015 /342 AM PST WED NOV 18 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. * IMPACTS/TIMING: SNOW AND GUSTY WINDS WILL CONTINUE TO COMBINE TO CAUSE BLOWING SNOW AND PERIODS OF LITTLE TO NO VISIBILITY IN THE BACK COUNTRY AND OVER MOUNTAIN PASSES. * WINDS: 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. * LOCATIONS IMPACTED INCLUDE...DIXIE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS $$ MTZ003-181800- /O.NEW.KMSO.WW.Y.0041.151118T1142Z-151118T1800Z/ 442 AM MST WED NOV 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND WIND...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: SNOW SHOWERS HAVE COMBINED WITH WIND TO PRODUCE SLICK ROADWAYS AND LOWERED VISIBILITY IN PORTIONS OF THE FLATHEAD AND MISSION VALLEYS. SNOW COVERED AND ICY CONDITIONS HAVE BEEN REPORTED ON HIGHWAY 93 FROM ELMO TO SOMERS AND VARIABLE ROAD CONDITIONS WILL EXIST ELSEWHERE DEPENDING ON SNOW SHOWER PLACEMENT. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$
345 WWUS45 KMSO 181244 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 544 AM MST WED NOV 18 2015 MTZ007-181800- /O.EXA.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 544 AM MST WED NOV 18 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HOMESTAKE AND MACDONALD PASSES DUE TO SNOW AND WIND...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: THE COMBINATION OF GUSTY WINDS AND SNOW HAVE CAUSED SIGNIFICANT TRAVEL IMPACTS OVER HOMESTAKE PASS WHICH WILL CONTINUE INTO THIS MORNING. SNOW AND BLOWING SNOW ARE ALSO A PROBLEM OVER MACDONALD PASS. CONDITIONS WILL IMPROVE LATE MORNING. * WINDS: 15 TO 25 MPH WITH GUSTS 40-50 MPH. $$ MTZ002-181800- /O.CON.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 544 AM MST WED NOV 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: GUSTY WINDS WILL CONTINUE TO COMBINE WITH SNOW THIS MORNING TO PRODUCE LOW VISIBILITIES IN THE HIGH COUNTY AND TRAVEL IMPACTS ON HIGHWAY 2 FROM WEST GLACIER TO MARIAS PASS. * WINDS: 15 TO 25 MPH WITH GUSTS 35-45 MPH IN THE HIGH TERRAIN. $$ IDZ006-009-010-MTZ006-043-181800- /O.CON.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 544 AM MST WED NOV 18 2015 /444 AM PST WED NOV 18 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. * IMPACTS/TIMING: SNOW AND GUSTY WINDS WILL CONTINUE TO COMBINE TO CAUSE BLOWING SNOW AND PERIODS OF LITTLE TO NO VISIBILITY IN THE BACK COUNTRY AND OVER MOUNTAIN PASSES. * WINDS: 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. * LOCATIONS IMPACTED INCLUDE...DIXIE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS $$ MTZ003-181800- /O.CON.KMSO.WW.Y.0041.000000T0000Z-151118T1800Z/ 544 AM MST WED NOV 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: SNOW SHOWERS HAVE COMBINED WITH WIND TO PRODUCE SLICK ROADWAYS AND LOWERED VISIBILITY IN PORTIONS OF THE FLATHEAD AND MISSION VALLEYS. SNOW COVERED AND ICY CONDITIONS HAVE BEEN REPORTED ON HIGHWAY 93 FROM ELMA TO SOMERS AND VARIABLE ROAD CONDITIONS WILL EXIST ELSEWHERE DEPENDING ON SNOW SHOWER PLACEMENT. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$
371 WWUS45 KMSO 181452 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 752 AM MST WED NOV 18 2015 MTZ002-181800- /O.CON.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 752 AM MST WED NOV 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: GUSTY WINDS WILL CONTINUE TO COMBINE WITH SNOW THIS MORNING TO PRODUCE LOW VISIBILITIES IN THE HIGH COUNTY AND TRAVEL IMPACTS ON HIGHWAY 2 FROM WEST GLACIER TO MARIAS PASS. * WINDS: 15 TO 25 MPH WITH GUSTS 35-45 MPH IN THE HIGH TERRAIN. $$ MTZ007-181800- /O.CON.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 752 AM MST WED NOV 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: THE COMBINATION OF GUSTY WINDS AND SNOW HAVE CAUSED SIGNIFICANT TRAVEL IMPACTS OVER HOMESTAKE PASS WHICH WILL CONTINUE INTO THIS MORNING. SNOW AND BLOWING SNOW ARE ALSO A PROBLEM OVER MACDONALD PASS. CONDITIONS WILL IMPROVE LATE MORNING. * WINDS: 15 TO 25 MPH WITH GUSTS 40-50 MPH. $$ IDZ006-009-010-MTZ006-043-181800- /O.CON.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 752 AM MST WED NOV 18 2015 /652 AM PST WED NOV 18 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. * IMPACTS/TIMING: SNOW AND GUSTY WINDS WILL CONTINUE TO COMBINE TO CAUSE BLOWING SNOW AND PERIODS OF LITTLE TO NO VISIBILITY IN THE BACK COUNTRY AND OVER MOUNTAIN PASSES. * WINDS: 25-35 MPH WITH GUSTS TO 45 MPH POSSIBLE IN EXPOSED LOCATION. * LOCATIONS IMPACTED INCLUDE...DIXIE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS $$ MTZ005-181800- /O.EXB.KMSO.WW.Y.0041.000000T0000Z-151118T2100Z/ 752 AM MST WED NOV 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * IMPACTS/TIMING: SNOW BANDS HAVE DEVELOPED OVER THE MISSOULA AND BITTERROOT VALLEYS THIS MORNING. WE HAVE RECEIVED REPORTS OF SNOW COVERED ROADS AND VISIBILITY LESS THAN ONE HALF MILE UNDER THESE BANDS. THE BANDS ARE RELATIVELY NARROW IN NATURE, SO IF DRIVING NORTH OR SOUTH ALONG HIGHWAY 93 EXPECT RAPIDLY CHANGING CONDITIONS. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$ MTZ003-181800- /O.CON.KMSO.WW.Y.0041.000000T0000Z-151118T1800Z/ 752 AM MST WED NOV 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: SNOW SHOWERS HAVE COMBINED WITH WIND TO PRODUCE SLICK ROADWAYS AND LOWERED VISIBILITY IN PORTIONS OF THE FLATHEAD AND MISSION VALLEYS. SNOW COVERED AND ICY CONDITIONS HAVE BEEN REPORTED ON HIGHWAY 93 FROM ELMA TO SOMERS AND VARIABLE ROAD CONDITIONS WILL EXIST ELSEWHERE DEPENDING ON SNOW SHOWER PLACEMENT. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$
546 WWUS45 KMSO 181754 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1054 AM MST WED NOV 18 2015 MTZ002-181900- /O.EXP.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 1054 AM MST WED NOV 18 2015 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. * BREEZY CONDITIONS WILL PERSIST THROUGH THE DAY...ESPECIALLY OVER MARIAS PASS...THAT WILL CONTINUE TO BLOW AROUND RECENT SNOWFALL. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE $$ MTZ007-181900- /O.EXP.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 1054 AM MST WED NOV 18 2015 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. * SCATTERED SNOW SHOWERS WILL LINGER THROUGH THE DAY TODAY...THOUGH NOT EXPECTED TO CREATE ANY FURTHER IMPACTS. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ IDZ006-009-010-MTZ006-043-181900- /O.EXP.KMSO.WS.W.0007.000000T0000Z-151118T1800Z/ 1054 AM MST WED NOV 18 2015 /954 AM PST WED NOV 18 2015/ ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING ABOVE 5500 FEET... THE WINTER STORM WARNING ABOVE 5500 FEET WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING. * SCATTERED SNOW SHOWERS WILL LINGER THROUGH THE DAY TODAY...THOUGH NOT EXPECTED TO CREATE ANY FURTHER IMPACTS. * LOCATIONS IMPACTED INCLUDE...DIXIE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS $$ MTZ003-181900- /O.EXP.KMSO.WW.Y.0041.000000T0000Z-151118T1800Z/ 1054 AM MST WED NOV 18 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$ MTZ005-182100- /O.CON.KMSO.WW.Y.0041.000000T0000Z-151118T2100Z/ 1054 AM MST WED NOV 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * IMPACTS/TIMING: SNOW BANDS HAVE PERSISTED THIS MORNING...AND ARE EXPECTED TO CONTINUE INTO THE AFTERNOON BEFORE DISSIPATING. THE MAIN IMPACTS HAVE BEEN IN THE BITTERROOT VALLEY AROUND STEVENSVILLE THIS MORNING. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 16, 3:44 AM MST, 7 hours 47 minutes earlier.
Area forecast discussion, Nov 16, 3:44 AM MST, 7 hours 47 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
344 AM MST MON NOV 16 2015
...STRONG WINDS ARE POSSIBLE REGION WIDE LATE TUESDAY ALONG WITH
HEAVY MOUNTAIN SNOW...
.DISCUSSION...There were a few reports of snow overnight with the
cold front passage and some of this snow IS lingering in
southwest Montana and Lemhi County Idaho. Most of the snow will
end by early afternoon and the region will be cooler and breezy
now that the front has passed.
The next weather system will arrive tonight which has many
interesting aspects. Most locations will start off cold enough
for snow, but the amount of warm air that will move in could only
allow for a short period of valley snow before changing to rain
during Tuesday morning. The moisture does move into north central
Idaho at a favorable time of day so widespread snow will be
possible through Tuesday morning.
One impact with the Tuesday system that could be significant is
wind. All of our model guidance show a strong signature for wind
late in the day on Tuesday. This wind will mix with precipitation
in the mountains which may mean wind gusts of 50-60 mph or more to
cause blowing snow and very low visibilities above 6000 feet.
Lower elevations will also have the threat for strong winds of 50
mph. A strong cold front is also forecast with this system with a
passage overnight that will quickly drop snow levels into
Wednesday morning.
The Northern Rockies will experience a decrease in precipitation
as the cold front pushes out of the region on Wednesday. The best
chance for precipitation will be across southwest Montana and
Lemhi county. Breezy conditions should continue throughout the
region on Wednesday.
A second plume of moisture is anticipated to impact the region on
Thursday. The exact timing and strength of the this feature is
still uncertain, but the overall solution indicates hefty snow in
the higher terrain once again. The mountains have the potential to
receive over a foot of new snow, especially along the
Montana/Idaho border. A fairly strong mid level jet will
accompany this feature causing gusty winds in the higher terrain,
but the models are indicating minimal mixing to the valley floors.
The moisture plume will move out the region sometime on Friday
followed by northwesterly flow through the weekend.
The models diverge immensely on a solution for the next week. One
model is indicating a relatively dry low amplitude ridge of high
pressure over the region, while the other has a significant
pattern change.
&&
.AVIATION...A cold front is continuing its progression through the
region this morning with obscured terrain common. Snow continues
to fall over locations near the divide which will linger through
this morning. Simulated satellite guidance are forecasting cloud
cover to decrease this afternoon so obscured terrain will become
less common.
The next weather system will arrive tonight and will bring cloud
cover and widespread snow by Tuesday morning. Snow levels will
quickly rise on Tuesday and terrain winds may become significant
by the afternoon. Model guidance are showing wind signatures for
the entire region that may lead to the potential for damaging
winds late in the day on Tuesday.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...ID...Winter Weather Advisory until 9 AM PST this morning Lower Hells
Canyon/Salmon River Region...Northern Clearwater
Mountains...Orofino/Grangeville Region...Southern
Clearwater Mountains.
Winter Weather Advisory until 10 AM MST this morning for Lost
Trail Pass in the Eastern Lemhi County.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 11:27 AM MST | High Wind Warning | MSO | Deer Lodge, Flathead, Granite, Lake, Mineral, Missoula and 4 more | 44 hr |
| Nov 16, 11:27 AM MST | Wind Advisory | MSO | Flathead, Lincoln, Sanders | 41 hr |
Nearby
Winter Storm Warnings in Montana, 2015Winter Storm Warnings in Idaho, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.